# SDR CA040302003

- Difficulty date: January 31, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 5,831 hours
- Engine: Allsn 250C20B
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 150SG117Q
- Part serial: 4700
- Condition: Burned
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, A, D
- Precautionary procedure: B

## Discrepancy

(CAN) WHILE IN FLIGHT PILOT NOTICED NR BEGIN TO DROP. HE INITIATED AN AUTOROTATION, HEARD A LOUD BANG, AND THE RPM CAME BACK UP. UPON LANDING FLAMES AND SMOKE WERE NOTICED IN THE ENGINE BAY. PILOT EXTINGUISHED FIRE AND DETERMINED IT WAS THE STARTER GENERATOR. IT APPPEARS THE BEARINGS SEIZED WHICH WAS BRINGING DOWN THE ENGINE RPM UNTIL THE SG SHAFT SHEARED.
